MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CL-TR THRD CANN 8MM/76MM LTX FREE (10) G; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CL-TR THRD CANN 8MM/76MM LTX FREE (10) G; ACCESSORIES,ARTHROSCOPIC
Model Number 014718
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during arthroscopy procedure, inside the patient, the white cap of the cl-tr thrd cann 8mm/76mm ltx free (10) g on outflow will not stay on.The procedure was finished with a competitor device.No surgical delay.No other complications reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection revealed that two cannulas were returned with their obturators.Both had debris and wear indicating use.One cannula was missing the luer cap, but the tabs did not indicate any deformation or problems that would prevent the tightening of the cap.The other cannula was returned with its luer cap attached.The tabs and threads were standard.A functional evaluation concluded that the luer cap could be fully tightened on both devices, and did not yield when pressure was applied against it.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
CL-TR THRD CANN 8MM/76MM LTX FREE (10) G
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11580100
Report Number1219602-2021-00716
Device Sequence Number19929089
Product Code NBH
UDI-Device Identifier03596010026170
UDI-Public03596010026170
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number014718
Device Catalogue Number014718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/26/2021
05/12/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date04/27/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;